Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 15, 2008, 3:30 AM CDT for Newton County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2008, 3:30 AM CDT (08:30 UTC)
- Expired
- May 15, 2008, 3:45 AM CDT
- In force
- 15 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Newton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:16 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2367 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 150830
TORLCH
TXC351-150845-
/O.NEW.KLCH.TO.W.0015.080515T0830Z-080515T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES FARRSVILLE...BURKEVILLE...
* UNTIL 345 AM CDT
* AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
BURKEVILLE...MOVING EAST AT 44 MPH.
* THE TORNADO WILL BE NEAR...
BURKEVILLE BY 340 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3113 9355 3111 9356 3109 9355 3104 9352
3102 9358 3098 9358 3093 9355 3093 9385
3111 9390
TIME...MOT...LOC 0830Z 268DEG 38KT 3102 9378
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 150838
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 AM CDT THU MAY 15 2008
TXC351-150845-
/O.CON.KLCH.TO.W.0015.000000T0000Z-080515T0845Z/
NEWTON TX-
338 AM CDT THU MAY 15 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR NORTH
CENTRAL NEWTON COUNTY...
AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WIERGATE...OR
ABOUT 3 MILES WEST OF BURKEVILLE...MOVING EAST AT 44 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3108 9378 3109 9355 3104 9352 3102 9358
3098 9358 3093 9355 3093 9376
TIME...MOT...LOC 0838Z 270DEG 39KT 3102 9368
$$
SHAMBURGER000
WWUS54 KLCH 150844
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 AM CDT THU MAY 15 2008
TXC351-150854-
/O.EXP.KLCH.TO.W.0015.000000T0000Z-080515T0845Z/
NEWTON TX-
344 AM CDT THU MAY 15 2008
...THE TORNADO WARNING FOR NORTH CENTRAL NEWTON COUNTY EXPIRES AT 345
AM CDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO
LONGER APPEARED CAPABLE OF PRODUCING A TORNADO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3108 9378 3109 9355 3104 9352 3102 9358
3098 9358 3093 9355 3093 9376
TIME...MOT...LOC 0844Z 270DEG 39KT 3102 9360
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 15, 1:36 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 15, 1:36 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAKE CHARLES LA 136 AM CDT THU MAY 15 2008 .DISCUSSION...QUICK UPDATE TO FORECAST TO INCLUDE NEW TORNADO WATCH ISSUED FOR THE TEXAS LAKES AREA INTO CENTRAL LOUISIANA UNTIL 10 AM. BOW ECHO WITH WELL DEFINED MARC SIGNATURE CURRENTLY HEADING JUST A HAIR NORTH OF DUE EAST THROUGH TRINITY COUNTY WILL BE A CLOSE CALL...AND MAY SKIRT JUST NORTH OF TYLER...NEWTON...AND JASPER COUNTIES. MEANWHILE...A DEFINITE UPTICK IN CONVECTIVE ACTION NOTED OVER THE PAST HOUR. CELL THAT DEVELOPED RAPIDLY SOUTH OF GALVESTON ISLAND HEADING NORTHEAST TOWARD SABINE LAKE...AND MAY IMPACT FAR SOUTHEAST JEFFERSON COUNTY BEFORE HEADING INTO WESTERN CAMERON PARISH. OTHER UPDRAFTS ARE GOING UP AROUND THIS CELL AND FARTHER NORTH INTO EASTERN TEXAS AS WELL. UPDATED ZFP AND WCN ALREADY SENT. && .LCH WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR LAZ027-028-030. TX...TORNADO WATCH UNTIL 10 AM CDT THIS MORNING FOR TXZ180>182-201. GM...SCEC ALL MARINE ZONES. && 13
Hazardous weather outlook, May 14, 6:03 AM CDT, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CDT WED MAY 14 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-151115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 603 AM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TODAY AS SEVERAL SHORTWAVES MOVE OVER THE AREA IN SOUTHWESTERLY FLOW ALOFT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THE PRIMARY THREATS FROM ANY SEVERE STORMS THAT DEVELOP WOULD BE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...DEEP MOISTURE OVER THE AREA WILL RESULT IN THE POTENTIAL FOR SOME STORMS TO PRODUCE HEAVY RAINS. LOCALIZED FLOODING COULD BE POSSIBLE...ESPECIALLY IN URBAN AREAS AND WHERE TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT...UNTIL A COLD FRONT MOVES THROUGH THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT...AS WILL THE CHANCE FOR LOCALLY HEAVY RAINFALL. DRY WEATHER WILL RETURN BEHIND THE FRONT AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THURSDAY NIGHT. 13
In the hours before
Local storm report, May 15, 2:38 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM MARINE TSTM WIND 1 S SEA RIM STATE PARK 29.67N 94.05W
05/15/2008 M55.00 MPH GMZ450 TX BUOY
MEASURED WIND GUST TO 48 KNOTS.
&&
13Special weather statement, May 15, 3:00 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CDT THU MAY 15 2008 LAZ041-042-051-052-150900- CAMERON LA-VERMILION LA-JEFFERSON DAVIS LA-CALCASIEU LA- 300 AM CDT THU MAY 15 2008 ..SIGNIFICANT WEATHER ALERT FOR CAMERON...VERMILION...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 400 AM CDT... AT 256 AM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 9 MILES EAST OF GRAND LAKE TO 10 MILES SOUTHWEST OF JOHNSON BAYOU...MOVING EAST AT 38 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BELL CITY BY 315 AM CDT CONSTANCE BEACH BY 320 AM CDT HAYES BY 325 AM CDT HOLLY BEACH BY 330 AM CDT FORKED ISLAND BY 330 AM CDT CAMERON BY 345 AM CDT LACASSINE NATIONAL WILDLIFE REFUGE...KLONDIKE...RUTHERFORD BEACH AND CREOLE BY 400 AM CDT VERY FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IN ADDITION...GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL RAINFALL WILL BE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THURSDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:06 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 39 min |
| May 15, 2:21 AM CDT | Tornado Warning | LCH | Jasper, Tyler | 24 min |
| May 15, 2:46 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 44 min |
| May 15, 3:59 AM CDT | Tornado Warning | LCH | Jasper, Newton | 16 min |
| May 15, 4:15 AM CDT | Severe Thunderstorm Warning | LCH | Newton, Orange | 45 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.